Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 25, NWS Wichita, KS

April 27, 201417 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 27, 2014, 2:45 AM CDT for 17 counties in Kansas. It took effect at Apr 27, 2014, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2014, 2:45 AM CDT (07:45 UTC)
In effect from
Apr 27, 2014, 12:00 PM CDT
Expired
Apr 27, 2014, 9:00 PM CDT
In force
9 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4316 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WWUS73 KICT 270745
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
245 AM CDT SUN APR 27 2014

...STRONGER SOUTH TO SOUTHWEST WINDS ARE EXPECTED THIS AFTERNOON...

.STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED BEHIND THE PASSAGE 
OF A DRY-LINE FRONT BY MIDDAY...WHICH WILL CONTINUE THROUGH THE 
AFTERNOON HOURS TODAY.

KSZ032-033-047>053-067>069-082-083-091>093-272145-
/O.NEW.KICT.WI.Y.0025.140427T1700Z-140428T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
245 AM CDT SUN APR 27 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED BY MIDDAY AND WILL
  CONTINUE UNTIL EARLY THIS EVENING.

* WINDS...FROM THE SOUTH TO SOUTHWEST AT 25 TO 35 MPH WITH GUSTS
  TO AROUND 50 MPH CAN BE EXPECTED. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG
  WIND GUSTS...ESPECIALLY FOR CROSS WINDS ON EAST-WEST ORIENTED
  ROADS AND HIGHWAYS. SOME PATCHY AREAS OF BLOWING DUST MAY ALSO
  RESULT IN REDUCED VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

DARMOFAL
3 follow-up statements
727 
WWUS73 KICT 272043
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT SUN APR 27 2014

...STRONG SOUTHWEST WINDS ARE EXPECTED THIS AFTERNOON WITH STRONG
WEST WINDS EXPECTED ON MONDAY...

KSZ032-033-047>053-067-068-082-083-281045-
/O.NEW.KICT.WI.Y.0026.140428T1400Z-140429T0000Z/
/O.CON.KICT.WI.Y.0025.000000T0000Z-140428T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...WICHITA
343 PM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM LATE AFTERNOON
  AND WILL CONTINUE UNTIL EARLY THIS EVENING. RENEWED GUSTY WEST
  WINDS ARE POSSIBLE ON MONDAY.

* WINDS...FROM THE SOUTH TO SOUTHWEST AT 25 TO 35 MPH WITH GUSTS
  TO AROUND 50 MPH CAN BE EXPECTED. WINDS WILL SHIFT TO THE WEST
  AT 25 TO 45 MPH ON MONDAY.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG 
  WIND GUSTS...ESPECIALLY FOR CROSS WINDS ON EAST-WEST ORIENTED 
  ROADS AND HIGHWAYS. SOME PATCHY AREAS OF BLOWING DUST MAY ALSO 
  RESULT IN REDUCED VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ069-091>093-280000-
/O.CON.KICT.WI.Y.0025.000000T0000Z-140428T0000Z/
BUTLER-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
343 PM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED THROUGH THE LATE
  AFTERNOON AND WILL CONTINUE UNTIL EARLY THIS EVENING.

* WINDS...FROM THE SOUTH TO SOUTHWEST AT 25 TO 35 MPH WITH GUSTS 
  TO AROUND 50 MPH CAN BE EXPECTED. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG 
  WIND GUSTS...ESPECIALLY FOR CROSS WINDS ON EAST-WEST ORIENTED 
  ROADS AND HIGHWAYS. SOME PATCHY AREAS OF BLOWING DUST MAY ALSO 
  RESULT IN REDUCED VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KETCHAM
983 
WWUS73 KICT 272238
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
538 PM CDT SUN APR 27 2014

...STRONG SOUTHWEST WINDS ARE EXPECTED THIS AFTERNOON AND EARLY
THIS EVENING WITH STRONG WEST WINDS EXPECTED ON MONDAY...

KSZ032-033-047>053-067-068-082-083-281245-
/O.NEW.KICT.DU.Y.0001.140427T2238Z-140428T0200Z/
/O.EXT.KICT.WI.Y.0025.000000T0000Z-140428T0200Z/
/O.CON.KICT.WI.Y.0026.140428T1400Z-140429T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...WICHITA
538 PM CDT SUN APR 27 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY. 

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM LATE 
  AFTERNOON AND WILL CONTINUE UNTIL EARLY THIS EVENING. RENEWED 
  GUSTY WEST WINDS ARE POSSIBLE ON MONDAY. 

* WINDS...FROM THE SOUTH TO SOUTHWEST AT 30 TO 35 MPH WITH GUSTS TO
  AROUND 50 MPH CAN BE EXPECTED. WINDS WILL SHIFT TO THE WEST AT
  25 TO 45 MPH ON MONDAY.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG
  WIND GUSTS...ESPECIALLY FOR CROSS WINDS ON EAST-WEST ORIENTED
  ROADS AND HIGHWAYS. WIDESPREAD BLOWING DUST WILL REDUCE
  VISIBILITIES TO 1 TO 3 MILES...LOCALLY LESS THAN 1 MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT...BUREAU OF AIR...
RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS DUST
EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING
MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY
PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD
TO POTENTIAL HEART RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...
ELDERLY OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. 

&&

$$

KSZ069-091>093-280200-
/O.NEW.KICT.DU.Y.0001.140427T2238Z-140428T0200Z/
/O.EXT.KICT.WI.Y.0025.000000T0000Z-140428T0200Z/
BUTLER-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
538 PM CDT SUN APR 27 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED THROUGH THE LATE 
  AFTERNOON AND WILL CONTINUE UNTIL EARLY THIS EVENING. 

* WINDS...FROM THE SOUTH TO SOUTHWEST AT 30 TO 35 MPH WITH GUSTS TO
  AROUND 50 MPH CAN BE EXPECTED.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG
  WIND GUSTS...ESPECIALLY FOR CROSS WINDS ON EAST-WEST ORIENTED
  ROADS AND HIGHWAYS. WIDESPREAD BLOWING DUST WITH VISIBILITIES
  REDUCED TO 1 TO 3 MILES...LOCALLY LESS THAN 1 MILE CAN BE
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT...BUREAU OF AIR...
RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS DUST
EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING
MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY
PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD
TO POTENTIAL HEART RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...
ELDERLY OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. 

&&

$$
308 
WWUS73 KICT 280156
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT SUN APR 27 2014

...STRONG WEST WINDS ARE EXPECTED AGAIN ON MONDAY...

KSZ032-033-047>053-067-068-082-083-281600-
/O.EXP.KICT.DU.Y.0001.000000T0000Z-140428T0200Z/
/O.EXP.KICT.WI.Y.0025.000000T0000Z-140428T0200Z/
/O.CON.KICT.WI.Y.0026.140428T1400Z-140429T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...WICHITA
856 PM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY...
...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING.
THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY. 

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM LATE MORNING
  THROUGH THE AFTERNOON HOURS MONDAY.

* WINDS...FROM THE WEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG
  WIND GUSTS. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD
  RESULT IN REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ069-091>093-280300-
/O.EXP.KICT.DU.Y.0001.000000T0000Z-140428T0200Z/
/O.EXP.KICT.WI.Y.0025.000000T0000Z-140428T0200Z/
BUTLER-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
856 PM CDT SUN APR 27 2014

...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING.
THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. 

WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS FOR THE REST OF TONIGHT.
DUST WILL REMAIN SUSPENDED IN THE AREA THIS EVENING...ALTHOUGH
VISIBILITIES ARE EXPECTED TO CONTINUE TO IMPROVE TO 2 TO 6 MILES
OR GREATER.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 27, 2:29 AM CDT, 16 minutes earlier.

Area forecast discussion, Apr 27, 2:29 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
229 AM CDT SUN APR 27 2014

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 229 AM CDT SUN APR 27 2014

STRONGER FORCING FOR ASCENT HAS ARRIVED EARLY THIS MORNING AS THE
APPROACHING UPPER TROF TAKES ON A NEGATIVE TILT AS IT BEGINS TO
MOVE OUT ACROSS THE HIGH PLAINS. SCATTERED STRONG CONVECTION HAS
DEVELOPED WITHIN THE INCREASINGLY MOIST WARM SECTOR AHEAD OF THE
SURFACE DRY-LINE...WITH THE HRRR AND GFS SUPPORTING CONTINUED
DEVELOPMENT DURING THE MORNING GENERALLY ALONG/EAST OF THE I-135
CORRIDOR. MARGINALLY SEVERE STORMS WITH HAIL WILL BE POSSIBLE
EARLY THIS MORNING. HOWEVER THE MAIN FOCUS FOR A MORE ROBUST AND
HIGHER END SEVERE EPISODE WILL AFFECT PORTIONS OF SOUTHEAST KANSAS
THIS AFTERNOON BEFORE THE DRY-LINE SWEEPS EAST OF THE AREA BY
EARLY EVENING. ML CAPE VALUES OF 1500-2000J/KG AND STRONG SHEAR
EXPECT TO RESIDE JUST EAST OF THE DRY-LINE WHERE THE CAP WILL BE
ERODED MORE QUICKLY FOR SURFACE BASED CONVECTION DUE TO MID-LEVEL
COLD ADVECTION WITH THE ASSOCIATED UPPER TROF. THIS WILL LIKELY
RESULT IN STRONG TO SEVERE SURFACE BASED STORMS AS EARLY AS
MIDDAY...WHICH WILL AFFECT SOUTHEAST KANSAS DURING THE AFTERNOON.
THE RICHER LOW LEVEL MOISTURE WILL ALSO RESULT IN DECENT LOW LEVEL
CAPE FOR MORE BUOYANT INITIAL UPDRAFTS WHERE SHEAR MAY COMBINE TO
BE SUPPORTIVE OF A FEW TORNADIC STORMS BESIDES LARGE HAIL AND
DAMAGING WINDS. THE LATEST TIMING OF THE DRY-LINE SHOULD PUSH
MUCH OF THIS ACTIVITY EAST OF THE FORECAST AREA BY 21Z-23Z.

THERE IS CONCERN BEHIND THE DRY-LINE THIS AFTERNOON FOR STRONG
SOUTH-SOUTHWEST WINDS IN A DRIER AND DEEPLY MIXED LOWER TO
MID-TROPOSPHERE. BESIDES A WIND ADVISORY AND FIRE WEATHER
CONCERN...AREAS OF HAZE FROM BLOWING DUST AND PERHAPS SOME
VISIBILITY RESTRICTIONS MAY RESULT ACROSS MUCH OF CENTRAL AND
SOUTH CENTRAL KANSAS. OBSERVATIONS FROM SOUTHEAST COLORADO
INTO NORTHEAST NEW MEXICO AND THE TEXAS PANHANDLE ARE ALREADY
REPORTING SOME OF THIS AS OF VERY EARLY THIS MORNING.

THE DEEP OCCLUDING CYCLONE TO OUR NORTH ACROSS NEBRASKA WILL
IMPACT OUR WEATHER INTO MONDAY...WITH GUSTY WINDS BECOMING
DIURNALLY STRONGER DURING THE DAY AND LIKELY SUPPORTING
ANOTHER WIND ADVISORY. THE CLOSED LOW WILL BROADEN AS IT
DRIFTS NORTHEAST ACROSS THE MIDWEST INTO TUESDAY WITH AN
UNSEASONABLY CHILLY AIRMASS AND WEAK INSTABILITY SHOWERS
POSSIBLE ACROSS THE AREA.

DARMOFAL

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 229 AM CDT SUN APR 27 2014

THE CLOSED LOW WILL GRADUALLY LOOSEN ITS GRIP ON THE AREA
LATE IN THE WEEK AS IT MOVES EAST ACROSS THE GREAT LAKES
WITH GRADUALLY MODERATING TEMPERATURES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1149 PM CDT SAT APR 26 2014

MAIN CONCERNS: STRONG WINDS...MORNING MVFR CIGS...THUNDERSTORMS.

STORM SYSTEM WILL BEGIN LIFTING NORTHEASTWARD OUT OVER THE CENTRAL
PLAINS LATE TONIGHT INTO SUNDAY. MVFR CEILINGS WILL LIKELY TRY TO
DEVELOP UNDERNEATH THE STRONG SOUTHERLY LOW-LEVEL JET AXIS LATE
TONIGHT INTO SUNDAY MORNING. WILL INITIALLY INCLUDE MVFR CIGS AT
HUT...ICT...CNU WHERE HIGHEST CONFIDENCE EXISTS. SCATTERED
THUNDERSTORMS MAY DEVELOP ACROSS SOUTH CENTRAL/SOUTHEAST KS LATE
TONIGHT INTO THE MORNING HOURS SUNDAY. HAVE INCLUDED A TS MENTION
AT HUT...ICT...AND CNU FROM 09Z ONWARD. SOUTHERLY WINDS WILL GUST
TO AROUND 40 KNOTS OVERNIGHT INTO SUNDAY AREA-WIDE. SOUTHWESTERLY
WINDS SHOULD DIMINISH SOME SUNDAY EVENING.

JMC

&&

.FIRE WEATHER...
ISSUED AT 229 AM CDT SUN APR 27 2014

A SIGNIFICANT FIRE WEATHER DAY IS POSSIBLE ACROSS CENTRAL
AND SOUTH CENTRAL KANSAS THIS AFTERNOON...AS VERY STRONG
SOUTH-SOUTHWEST WINDS ARE EXPECTED BEHIND THE DRY-LINE.
MUCH DRIER AIR AND THE STRONG WINDS WILL RESULT IN VERY
HIGH GFDI VALUES AND EXTREME FIRE DANGER ROUGHLY ALONG AND
WEST OF THE KANSAS TURNPIKE. IT WILL REMAIN WINDY INTO
MONDAY WITH ELEVATED FIRE DANGER EXPECTED AGAIN FOR WESTERN
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    79  49  70  46 /  30  10  20  20
HUTCHINSON      78  47  69  44 /  20  10  20  20
NEWTON          77  47  68  45 /  30  10  20  20
ELDORADO        79  48  70  46 /  40  10  20  20
WINFIELD-KWLD   80  49  72  47 /  40  10  20  20
RUSSELL         75  44  65  42 /  20  20  20  30
GREAT BEND      75  45  66  42 /  10  10  20  30
SALINA          78  47  67  44 /  30  10  20  30
MCPHERSON       78  47  68  44 /  20  10  20  30
COFFEYVILLE     80  51  73  47 /  60  10  20  20
CHANUTE         79  50  71  46 /  60  20  20  20
IOLA            78  50  70  46 /  60  20  20  20
PARSONS-KPPF    80  50  72  47 /  60  20  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
KSZ032-033-047>053-067>069-082-083-091>093.

WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
KSZ032-033-047>053-067>069-082-083-091>093.

&&
Hazardous weather outlook, Apr 26, 7:58 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
758 PM CDT SAT APR 26 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
758 PM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORM CHANCES WILL INCREASE LATE TONIGHT ESPECIALLY ACROSS
SOUTH CENTRAL KANSAS. SOME OF THESE STORMS MAY BE SEVERE...WITH
DAMAGING WINDS OF 60 TO 70 MPH AND LARGE HAIL UP TO GOLFBALL SIZE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE DRY LINE IS EXPECTED TO SURGE EAST ON SUNDAY...WITH A CHANCE
OF SEVERE STORMS SUNDAY AFTERNOON ACROSS THE FLINT HILLS AND
SOUTHEAST KANSAS. WHILE A TORNADO CANNOT BE RULED OUT...THE MAIN
RISKS ARE EXPECTED TO BE LARGE HAIL UP TO 2 INCHES IN DIAMETER AND
DAMAGING WINDS TO 70 MPH.

VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED AGAIN
ACROSS SOUTH CENTRAL AND CENTRAL KANSAS ON SUNDAY AFTERNOON.
PLEASE REFER TO THE RED FLAG WARNING FOR MORE DETAILS.

VERY HIGH GRASSLAND FIRE DANGER WILL REMAIN POSSIBLE ACROSS
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON
HOURS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED LATE TONIGHT ACROSS THE AREA. STORMS
SPOTTERS WILL LIKELY BE NEEDED SUNDAY IN SOUTHEASTERN KANSAS FROM
AROUND MIDDAY INTO THE AFTERNOON HOURS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Apr 27, 12:51 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1251 AM CDT SUN APR 27 2014

KSZ092-093-270645-
COWLEY-SUMNER-
1251 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 145 AM CDT

* AT 1250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR BRAMAN...OR 22 MILES SOUTH OF
  WELLINGTON...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...SOUTH HAVEN...GEUDA SPRINGS...ARKANSAS CITY...OXFORD...
  BELLE PLAINE...UDALL...DEXTER...BURDEN...STROTHER FIELD AIRPORT...
  MAPLE CITY...ROCK AND CAMBRIDGE.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9752 3747 9727 3748 9721 3739 9665
      3700 9673 3699 9752
TIME...MOT...LOC 0551Z 215DEG 37KT 3697 9734

CARUSO
Special weather statement, Apr 27, 1:45 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
145 AM CDT SUN APR 27 2014

KSZ069-083-270730-
BUTLER-SEDGWICK-
145 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 230 AM CDT

* AT 144 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF HAYSVILLE...OR 10
  MILES SOUTHWEST OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN WICHITA...HAYSVILLE...DERBY...SOUTH WICHITA...WICHITA MID
  CONTINENT AIRPORT...WEST WICHITA...MCCONNELL AIR FORCE BASE...ROSE
  HILL...EAST WICHITA...MAIZE...ANDOVER...NORTHEAST WICHITA...PARK
  CITY...VALLEY CENTER...OAKLAWN...BEL AIRE...JABARA AIRPORT...KECHI
  AND BENTON.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3754 9754 3792 9745 3791 9702 3750 9713
TIME...MOT...LOC 0645Z 207DEG 39KT 3758 9744
Special weather statement, Apr 27, 2:12 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
212 AM CDT SUN APR 27 2014

KSZ069-083-270800-
BUTLER-SEDGWICK-
212 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 300 AM CDT

* AT 210 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF NORTHEAST
  WICHITA...OR 14 MILES NORTHEAST OF DOWNTOWN WICHITA...MOVING
  NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITEWATER...POTWIN AND ELBING.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3780 9730 3791 9722 3791 9715 3802 9716
      3809 9711 3808 9682 3773 9709
TIME...MOT...LOC 0713Z 208DEG 43KT 3787 9716

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:51 AM CDTSpecial Weather StatementICTCowley54 min
Apr 27, 1:45 AM CDTSpecial Weather StatementICTSedgwick45 min
Apr 27, 2:12 AM CDTSpecial Weather StatementICTButler48 min
Apr 27, 2:33 AM CDTSevere Thunderstorm WarningICTCowley57 min
Apr 27, 3:01 AM CDTSpecial Weather StatementICTCowley44 min
Apr 27, 4:27 AM CDTSpecial Weather StatementICTReno33 min
Apr 27, 4:42 AM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice48 min
Apr 27, 5:29 AM CDTSevere Thunderstorm WarningICTEllsworth, Harvey, McPherson, Reno, Rice46 min
Apr 27, 6:11 AM CDTSpecial Weather StatementICTGreenwood34 min
Apr 27, 6:27 AM CDTSpecial Weather StatementICTMcPherson33 min
Apr 27, 8:12 AM CDTSpecial Weather StatementICTButler, Cowley33 min
Apr 27, 8:22 AM CDTSpecial Weather StatementICTChautauqua, Elk23 min
Apr 27, 8:39 AM CDTSpecial Weather StatementICTCowley, Elk36 min
Apr 27, 9:07 AM CDTSpecial Weather StatementICTElk, Wilson, Woodson23 min
Apr 27, 9:17 AM CDTSpecial Weather StatementICTChase28 min
Apr 27, 9:36 AM CDTSevere Thunderstorm WarningICTAllen, Wilson, Woodson39 min
Apr 27, 10:01 AM CDTSpecial Weather StatementICTWilson29 min
Apr 27, 10:18 AM CDTSpecial Weather StatementICTAllen, Wilson, Woodson27 min
Apr 27, 10:45 AM CDTSpecial Weather StatementICTAllen, Neosho30 min
Apr 27, 10:49 AM CDTSpecial Weather StatementICTLabette26 min
Apr 27, 11:32 AM CDTSpecial Weather StatementICTLabette28 min
Apr 27, 3:35 PM CDTRed Flag WarningICTBarton, Ellsworth, Harvey, Kingman, Lincoln, McPherson and 5 more27 hr
Apr 27, 3:43 PM CDTWind AdvisoryICTBarton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more51 hr
Apr 27, 4:24 PM CDTSpecial Weather StatementICTNeosho36 min
Apr 27, 4:28 PM CDTSevere Thunderstorm WarningICTNeosho47 min
Apr 27, 5:38 PM CDTBlowing Dust AdvisoryICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more3 hr

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.